Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What causes intermittent spasms in the abdomen?

User rating for this question
Excellent
Answered by

Gastroenterologist
Practicing since : 2006
Answered : 2227 Questions
Question
Intermittent "spasms" approx. 2 inches to the left of belly button. Becoming more regular. Duration 1 month or more. Can now actually visualize indentation and release that accompany "spasm"
Sat, 16 Jun 2018 in Digestion and Bowels
 
 
Answered by Dr. Klerida Shehu 6 hours later
Brief Answer:
Please follow...

Detailed Answer:
Hi and thank you for asking!

I read carefully all your concerns and I can say as follows:
1. You are reporting to "spasms" 2 inches to the left of belly button for 1 month.
These symptoms may be related with large bowel issues like IBS/ spastic large bowel/ rarely tumors.
2. If I were your treating doctor I would recommend to do
- colonoscopy to better evaluate large bowel mucosa.
3. Ultrasound is a good diagnostic test for parenchymal organ issues like liver , pancreas or gallbladder. It can not detect large bowel issues.
3. Meantime I would suggest liquid diet, avoid constipation and avoid unnecessary stress.
You can use antispasmodic drugs like butylscopolamine twice per day up to five days to release your symptoms.
Dr.Klerida
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor